I recently developed a rash that was on both my arms and parts of my abdomen. After a week or two, I finally gave in and checked with a local clinic. The doctor seemed a little unsure of what I actually have and gave me Betamethasone Valerate 0.05% along with Hydrocortisone 1% for the "less severe" parts. I was told to apply them twice daily
It has been three days and it SEEMS like the Betamethasone (and Hydrocortisone) is ineffective as the rash hasn't been fading. The itch was relieved, though I wasn't too itchy to begin with. I am wondering if I should keep using the cream or should I head back and get another check up
There are many possibilities for such a rash. It can be due to contact dermatitis, allergic reaction or pityriasis rosea. Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and itching. Topical and oral steroids are needed. Water, sweat, and soap may cause irritation and should be avoided in the disease. Topical zinc oxide and calamine lotion are useful for pruritus.
Initially, a primary plaque, called a herald patch, is seen. Then it is followed by a distinctive, generalized rash 1-2 weeks later. The rash lasts approximately 2-6 weeks and is found in a Christmas tree pattern over the trunk and abdomen.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.